ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Metformin-Associated Lactic Acidosis Detected Days after Acute Gastroenteritis
Akut Gastroenteritten Günler Sonra Tespit Edilen Metforminle İlişkili Laktik Asidoz
Doi: 10.4274/tjem.2925 - Makale Dili: EN
ABSTRACT

Metformin-associated lactic acidosis in a diabetic patient is a rare and severe complication. The severity of the condition is associated with the underlying disease. The diagnosis may be delayed due to its rarity and the fact that its symptoms and signs are frequently confused with other pathologies. In such cases, generally, the underlying renal disease helps to establish the diagnosis. In this paper, we present the case of lactic acidosis in a patient without a serious underlying disease who was using metformin, ramipril and spironolacton for diabetes and hypertension. The level of blood creatinine was found to be 1.4 mg/dL. It should be kept in mind that metformin can cause life-threatening lactic acidosis, especially in patients using renin-angiotensin-aldosterone system blockers, even without a serious deterioration in renal functions.

ÖZET

Diyabetik hastalarda metformin ilişkili laktik asidoz nadir ve ciddi bir komplikasyondur. Ciddiyet düzeyi altta yatan hastalık ile ilişkilidir. Nadir görülmesi ve belirtileri ve bulgularının diğer patolojiler ile karıştırılması nedeni ile, tanı geç konulabilir. Bu gibi durumlarda, genellikle, altta yatan böbrek hastalığı teşhis konmasına yardımcı olmaktadır. Sunduğumuz bu olgu; altta yatan ciddi bir hastalığı olmayan, diyabet ve hipertansiyon nedeni ile metformin, ramipril ve spironolacton kullanan bir hasta, 1,4 mg/dL kan kreatinin düzeyi ve laktik asidoz ile acil polikliniğimize getiriliyor. Metforminin, özellikle renin-anjiotensin-aldosteron sistemi blokeri kullanan olgularda, renal fonksiyonlarda ciddi bir bozulma olmadan laktik asidoza yol açabileceği akılda tutulmalıdır.